MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX +4 NEUT 40IDX60OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX +4 NEUT 40IDX60OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1221-40-460
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Adhesion(s) (1695); Edema (1820); Pain (1994); Ambulation or Postural Difficulties (2544); No Code Available (3191); Physical Asymmetry (4573)
Date of Event 09/04/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Doi: (b)(6) 2014.Patient received a right tha to treat pain secondary to osteoarthritis.Primary operative notes were not provided.Primary part/lot sticker sheet is available on page 76.Post-operative clinic notes dated (b)(6) 2015-(b)(6) 2015: patient presented with progressive pain and difficulty walking of the right hip.Patient reports he fell ¿sometime in (b)(6) or (b)(6)¿ of 2015.Patient received serial radiographic studies that revealed iliopsoas tendonitis, intermittent edema, and right gluteal heterotopic ossification.The right leg was 10 mm shorter than the left, which the physician attributed the pain and walking difficulty to.The patient received several steroid injections to treat the pain.These measures failed and the patient was referred for revision surgery to treat the underlying limb asymmetry.Doi: (b)(6) 2015.Patient received a right liner and head revision to treat instability, subluxation, pain, tendonitis, heterotopic ossification, edema, and walking difficulty secondary to a 10 mm limb asymmetry following primary tha.Upon entering the joint, significant scar tissue was debrided from the periarticular space.The liner was noted to be slightly loosened and easily removed from the cup.The cup was well-fixed and retained.The acetabular screw was removed to accommodate the new articulating surfaces.The stem was well-fixed and retained.The head was revised with a longer neck to correct the lib asymmetry.The surgeon notes that a titanium sleeve was used to secure the new ceramic head.Intraoperatively, the patient had to be switched from spinal anesthesia to general anesthesia with intubation to gain additional muscle relaxation.The patient received a depuy ploy liner and ceramic head.Revision part/lot information was not provided.The procedure was completed without complications.Revision operative notes are provided on page 37.This procedure will be captured on a new, linked complaint as it was previously unreported.Doi: (b)(6) 2014, dor: (b)(6) 2015, affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  added: b5, g2, h6.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: e1, e2, e3.E3 initial reporter occupation: lawyer.
 
Event or Problem Description
After review of the medical records, it was indicated that the patient has experienced leg length discrepancy.Doi: (b)(6) 2014.Dor: (b)(6) 2015.Right hip (first revision).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device was received for examination, therefore the reported event could not be confirmed.The investigation could not draw any conclusions about the current reported event without the device to examine.Based on the inability to determine a root cause, a need for corrective action is not indicated.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ALTRX +4 NEUT 40IDX60OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic drive
warsaw, IN 46581-0988
6107428552
MDR Report Key10580643
Report Number1818910-2020-20823
Device Sequence Number16946126
Product Code LPH
UDI-Device Identifier10603295016618
UDI-Public10603295016618
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K062148
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2016
Device Model Number1221-40-460
Device Catalogue Number122140460
Device Lot NumberFG1DX1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/27/2020
04/27/2021
06/17/2021
10/11/2023
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date10/29/2020
05/13/2021
06/22/2021
10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORAIL AMT COLLAR SIZE 13.; DLT TS CER HD 12/14 40MM +1.5.; PINN CAN BONE SCREW 6.5MMX40MM.; PINN SECTOR W/GRIPTION 60MM.; CORAIL AMT COLLAR SIZE 13; DLT TS CER HD 12/14 40MM +1.5; PINN CAN BONE SCREW 6.5MMX40MM; PINN SECTOR W/GRIPTION 60MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale